Does Biotin make you gain weight?

I recently started taking vitamins, and Biotin is one of them. I take 5000 mcg a day (one softgel). I have had quite a bit of difficulty losing weight, but it seems like when I have an off day and go over my calorie goal, I'll gain two pounds! Just like that! I've heard on another site that taking Biotin can actually make you gain weight. Is this true? Has anyone else heard this?
«1

Replies

  • nagniho
    nagniho Posts: 135 Member
    I take Biotin ( Nails. Hair and Skin) supplement every day and have not seen any difference.
  • beverlyann1726
    beverlyann1726 Posts: 31 Member
    Okay. Good to know that you don't notice a difference. Maybe it's just my slow metabolism causing my rollercoaster weight issues.
  • Doberdawn
    Doberdawn Posts: 732 Member
    I take Biotin, it makes no diff that I can tell.

    If I were you, I'd check your diary for sodium fluctuations. That can be the more likely culprit to cause water weight flux of several pounds. Also, if you're doing training, don't know if you do or not, glycogen water storage in muscles and excess carb consumption can also cause water weight gains.
  • jessica_1205_
    jessica_1205_ Posts: 21 Member
    I take 1200mcg of Biotin a day and haven't noticed it making a difference :)
  • I have hardly had any appetite in the last 5 months and been eating healthy and losing weight. and i started taking 5000mg of biotin a few weeks ago and now its like i cant do anything but eat and I'm never satisfied. I havent lost anymore weight and ive gained a couple pound so im wondering if biotin is the reason because that was the ONLY change i made?
  • now_or_never13
    now_or_never13 Posts: 1,606 Member
    Biotin or any other vitamin, mineral, or medication on the market will not make you gain weight themselves. Either you are eating too much or not doing the same exercise. Or it's just natural changes in weight. The only way a medication can make you gain is if it makes you retain water (birth control can do this) however you will not gain fat weight.
  • norcal_yogi
    norcal_yogi Posts: 675 Member
    no.
  • Docmahi
    Docmahi Posts: 1,603 Member
    Biotin or any other vitamin, mineral, or medication on the market will not make you gain weight themselves. Either you are eating too much or not doing the same exercise. Or it's just natural changes in weight. The only way a medication can make you gain is if it makes you retain water (birth control can do this) however you will not gain fat weight.

    This is not entirely true

    1) I dont know of any link of biotin to weight gain - this is the first I have read about anyone having that experience D:
    2) some antipsychotics/depressants can definitely cause weight gain - though I grant the mechanism isn't super solid and could be from increased calories/somnolence. Also any medications that affect the thyroid can cause weight gain as well - regardless I don't think your statement is accurate.

    probably not much help to the OP sorry :(
  • gimmegimmemoar
    gimmegimmemoar Posts: 213 Member
    I take insane amounts of biotin. I'm obsessed with my hair so it needs to be the best it can! I've never seen any issues with weight gain
  • Steffwhit
    Steffwhit Posts: 1
    I have been taking Biotin for about 3 plus months in the AM & PM. Since then my nails are so much better than they were which was why I started Biotin in the first place. HOWEVER..... I have also noticed a SIGNIFICANT weight gain. I am eating better and exercising w more intensity. My weight gain correlates w the Biotin not the exercise. :(
  • LifeWithPie
    LifeWithPie Posts: 552 Member
    Taking too much Biotin has been known to cause various side effects. Weight gain is NOT one of them.
    It's not the Biotin.
  • PapaverSomniferum
    PapaverSomniferum Posts: 2,677 Member
    Unless that one little softgel of Biotin has 7,000 calories in it, then it's not causing you to gain weight.
  • cgray
    cgray Posts: 132 Member
    I've never heard of it causing weight gain. I take it myself & weigh under 100
  • crystal503
    crystal503 Posts: 3 Member
    I recently started taking vitamins, and Biotin is one of them. I take 5000 mcg a day (one softgel). I have had quite a bit of difficulty losing weight, but it seems like when I have an off day and go over my calorie goal, I'll gain two pounds! Just like that! I've heard on another site that taking Biotin can actually make you gain weight. Is this true? Has anyone else heard this?

    every woman is different and I hope someone doesn't start taking biotin in high doses based on positive comments here. First of all very little is known about biotin. YES it does have weight gain as side effect for some people. It also can cause flushing, skin issues if person is not consuming a lot of water with high doses. It could be reason why some people have no issues. If you are taking biotin then drink a lot of water to flush it out.
  • crystal503
    crystal503 Posts: 3 Member
    Steffwhit wrote: »
    I have been taking Biotin for about 3 plus months in the AM & PM. Since then my nails are so much better than they were which was why I started Biotin in the first place. HOWEVER..... I have also noticed a SIGNIFICANT weight gain. I am eating better and exercising w more intensity. My weight gain correlates w the Biotin not the exercise. :(

    I had same issue. I lost 16 pounds on p90x3 then I did body beast program with p90x3 cardio with no change in diet. I gain few pounds. I guess it could have been more weight gain if I was working out intensely. I stopped taking biotin and I am not longer bloated!!
  • crystal503
    crystal503 Posts: 3 Member
    Docmahi wrote: »
    Biotin or any other vitamin, mineral, or medication on the market will not make you gain weight themselves. Either you are eating too much or not doing the same exercise. Or it's just natural changes in weight. The only way a medication can make you gain is if it makes you retain water (birth control can do this) however you will not gain fat weight.

    This is not entirely true

    1) I dont know of any link of biotin to weight gain - this is the first I have read about anyone having that experience D:
    2) some antipsychotics/depressants can definitely cause weight gain - though I grant the mechanism isn't super solid and could be from increased calories/somnolence. Also any medications that affect the thyroid can cause weight gain as well - regardless I don't think your statement is accurate.

    probably not much help to the OP sorry :(

    I didn't hear about it either until I started having flushing and insomnia. I read glorifying reviews and there are reports of weight gain. After experience side effects, I looked up and realize reason for being bloated and not losing weight on p90x3 and body beast programs with clean eating. My statement is based on my experience and many biotin users have similar experience.

    Every woman is different so different reaction. I work in healthcare industry and I can tell you side effects are seen in small percentage for every drug that doesn't mean it's not there.
  • murp4069
    murp4069 Posts: 494 Member
    I've been taking 5000 mcg of Biotin every day for a few weeks now. I've noted an increased appetite this week, but it's my TOM so I attribute the increased appetite to that and not the Biotin. I'd recommend just paying attention to your hunger patterns. Perhaps Biotin leads a small number of people to have increased appetite, which might lead to weight gain. I can't imagine the Biotin itself could cause weight gain as my 3 pills are only 10 calories.
  • 2thesexydress
    2thesexydress Posts: 54 Member
    I have been taking these for 2 weeks and I have put on 7lb. My appetite is huge lately. My hair feels lovely and so does my skin. I was taking them because they help hip bursary pain when I do exercise.

    Dilemna now do I stop taking them or continue. Love having nice hair but don't want to get fatter!!
  • Christine_72
    Christine_72 Posts: 16,056 Member
    https://www.google.com.au/#q=does+biotin+cause+weight+gain

    Whether it's true or not, you're not the first person to report weight gain from Biotin. It seems to increase the appetite..
  • cerise_noir
    cerise_noir Posts: 5,468 Member
    Okay. Good to know that you don't notice a difference. Maybe it's just my slow metabolism causing my rollercoaster weight issues.
    How many calories are you consuming daily and do you weigh you food with a food scale in grams?